Jul 12, 2006
Hello. I am a 29 year old black/caucasian recent victim of a slight needlestick incident involving a patient who may or may not be HIV positive. I was recently given Combivir and Viracept in the E.R. After visiting occupational health they stopped the Viracept and had me continue with Combivir. It has been 5 days and I am noticing some large painful pimples that don't heal quickly, slight mood changes, malaise, sleepiness & sleeplessness, joint and muscle pain, and I feel mentally slow. Also I have a smell that is unpleasant which gets better after showering but returns. Is it just in my nostrils or coming from my pores and can others smell it? Is this related to the Combivir? How accurate would a 20 minute mouth swab be and would it suffice? I am eager to discontinue the prophylaxis but I understand that for my benefit these measures must be taken. Is 28 days the recomended duration and what side effects can I expect specifically in that time frame? For example I am concerned about the facial fat redistribution...When does that normally occur?
| Response from Dr. Henry
After a needle stick where it was deemed there was a risk for HIV a 28 day of preventative treatment is recommended. 28 days of Combivir rarely would result in any shifts of fat distribution. Your nostril complaints would unlikely be due to the Combivir though some of the pain and sluggishness you describe could well be due to the side effects of Combivir (those often get better after several weeks). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.